Thunderstorm Wind, Jefferson
- When
- June 30, 5:55 PM MST to 6:05 PM MST
- Where
- Jefferson County, Hamer
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.920, -112.200
Thunderstorm winds of 59 mph mesausred in Hamer.
Thunderstorm winds of 59 mph mesausred in Hamer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Thunderstorm winds of 59 mph mesausred in Hamer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 30, 1:07 PM MST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT WED JUN 30 2010 .SHORT TERM...SITTING ON THE EDGE WITH THE FORECAST FOR THIS EVENING. THE 12Z NAM BRINGS A 700MB TROUGH INTO THIS AREA WITH A SURFACE LOW PRESSURE WAVE DEVELOPING IN NORTHEAST NEVADA AND TRACKING TOWARDS IDAHO FALLS AND DRIGGS. BEST CHANCE FOR PRECIPITATION SHOULD BE 00-06Z. ISOLATED LIGHTNING STRIKES ALREADY THIS AFTERNOON NEAR CHALLIS AND AFTERNOON CLOUDS DEVELOPING TO THE SOUTHWEST. THE BIG QUESTION IS WAS THE DRY AIR MOVING IN FROM THE GREAT BASIN TOO DRY? SURFACE ANALYSIS SHOWS SOME EVIDENCE OF A SURFACE WAVE DEVELOPING NEAR WENDOVER. SATELLITE DERIVED LIS FROM BURLEY TO ISLAND PARK ARE DEFINITELY DESTABILIZING AND THE SURFACE HEATING UP WITH LACK OF CLOUD COVER. THE RUC SEEMS TO HAVE TRENDED A LITTLE BIT DRIER BUT STILL DEVELOPS CONVECTION IN THE SNAKE PLAIN THIS EVENING. WILL KNOW IN A FEW HOURS. MESO SCALE DISCUSSION JUST ISSUED FROM SPC SUPPORTS CONTINUED VIGILANCE THE NEXT FEW HOURS. THE 12Z NAM SUPPORTED STRONG DOWN DRAFT WINDS NEAR SEVERE 50-60 MPH RANGE. THE NAM STILL FAVORS CONVECTION IN THE SNAKE PLAIN EVEN THURSDAY MORNING AND AFTERNOON. NO SIGNIFICANT CHANGE TO THE FORECAST HERE. THE GFS IS AMPLIFYING THE TROUGH MOVING INLAND FRIDAY NIGHT AND SATURDAY WITH GUIDANCE SUPPORTING HIGH TEMPERATURES IN THE LOWER 70S FOR THE SNAKE PLAIN...ALMOST 15 DEGREES BELOW NORMAL. THE GFS IS A LITTLE MORE AMPLIFIED THAN THE OTHER MODELS AND COULD BE AN OUTLIER. OTHERWISE...A MORE ZONAL AND DRIER PATTERN SUNDAY AND MONDAY MAYBE AND ISOLATED AFTERNOON SHOWER IN THE CENTRAL MOUNTAINS. RS && .AVIATION...VFR CONDITIONS WILL RULE THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS THIS AFTERNOON WILL BECOME SCATTERED ACROSS THE THE AREA THIS EVENING. NUMEROUS THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL MOUNTAINS...INCLUDING THE KSUN AREA. SOME STORMS MAY BE STRONG TO SEVERE AND WILL CONTAIN WIND GUSTS TO 60 MPH IN ADDITION TO FREQUENT LIGHTNING. ACTIVITY WEAKENS AND DIMINISHES AFTER MIDNIGHT. ISOLATED MOUNTAIN THUNDERSTORMS ARE POSSIBLE FOR THURSDAY AFTERNOON. && .FIRE WEATHER...ISOLATED THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED THROUGH THIS EVENING ACROSS THE FORECAST AREA WITH NUMEROUS THUNDERSTORMS DEVELOPING IN THE CENTRAL MOUNTAINS. SOME OF THESE STORMS MAY CONTAIN VERY STRONG GUSTS AND FREQUENT LIGHTNING. ACTIVITY WEAKENS AND DIMINISHES AFTER MIDNIGHT. A TROUGH MOVES THROUGH THE AREA THURSDAY INTO THE WEEKEND AND WILL BRING COOLER TEMPERATURES AND ISOLATED AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS. && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 539 AM MDT WED JUN 30 2010 IDZ017>025-031-032-011145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 539 AM MDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND PERSIST INTO THE EVENING MAINLY OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SNAKE RIVER PLAIN AND CARIBOU HIGHLANDS. SOME THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ONCE AGAIN POSSIBLE FOR THURSDAY AND FRIDAY. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS. EXPECT DRIER CONDITIONS WITH COOLER THAN NORMAL TEMPERATURES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
433 PM MDT WED JUN 30 2010
IDZ025-302330-
BEAR LAKE ID-FRANKLIN ID-
433 PM MDT WED JUN 30 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF TRENTON..MOVING NORTHEAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ST. CHARLES...
LAT...LON 4199 11115 4200 11171 4245 11131 4226 11104
4205 11104
TIME...MOT...LOC 2233Z 222DEG 31KT 4183 11170
HUSTONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
512 PM MDT WED JUN 30 2010
IDZ017-020-021-010015-
JEFFERSON ID-BUTTE ID-BLAINE ID-BONNEVILLE ID-BINGHAM ID-POWER ID-
512 PM MDT WED JUN 30 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 615 PM MDT
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ABERDEEN..MOVING NORTH AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES
ACROSS INL THROUGH 615 PM MDT.
LOCATIONS IMPACTED INCLUDE...
TABER...
ATOMIC CITY...
SOUTHEAST INL...
LAT...LON 4295 11282 4305 11317 4373 11301 4377 11295
4359 11225
TIME...MOT...LOC 2308Z 202DEG 30KT 4309 11295
HUSTONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 604 PM MDT WED JUN 30 2010 IDZ020-010100- JEFFERSON ID-BUTTE ID-BONNEVILLE ID-BINGHAM ID-MADISON ID- 604 PM MDT WED JUN 30 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 700 PM MDT AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TABER..MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM AS IT LIFTS THROUGH INL AND THROUGH THE MUD LAKE AREA WITHIN THE HOUR. LOCATIONS IMPACTED INCLUDE... SOUTHEAST INL... TERRETON...MUD LAKE...MONTEVIEW LAT...LON 4403 11266 4380 11194 4328 11261 4338 11285 TIME...MOT...LOC 0002Z 211DEG 25KT 4341 11268 HUSTON
The Pocatello radar (KSFX), 99 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds of 59 mph mesausred in Hamer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238791.